Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 102, NWS Eureka, CA

December 14, 2011

NWS Eureka, CA issued this small craft advisory at Dec 14, 2011, 2:31 AM PST. It took effect at Dec 14, 2011, 4:00 PM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2011, 2:31 AM PST (10:31 UTC)
In effect from
Dec 14, 2011, 4:00 PM PST
Expired
Dec 15, 2011, 2:10 AM PST
In force
10 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WHUS76 KEKA 141031
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
231 AM PST WED DEC 14 2011

PZZ470-150000-
/O.NEW.KEKA.SC.Y.0102.111215T0000Z-111215T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
231 AM PST WED DEC 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST THURSDAY. 

* WINDS...FROM THE SOUTH AND INCREASING TO 15 TO 20 KT WITH GUSTS
  TO 25 KT LATE TODAY INTO THIS EVENING. GUSTY WESTERLY WINDS ARE
  EXPECTED EARLY THURSDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
926 
WHUS76 KEKA 150044
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
444 PM PST WED DEC 14 2011

PZZ470-150845-
/O.CON.KEKA.SC.Y.0102.000000T0000Z-111215T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
444 PM PST WED DEC 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY.

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT...BECOMING NW
  LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
908 
WHUS76 KEKA 150434
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
834 PM PST WED DEC 14 2011

PZZ450-151200-
/O.EXA.KEKA.SC.Y.0102.000000T0000Z-111215T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
834 PM PST WED DEC 14 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* WINDS...SOUTH 15 TO 20 KT WITH GUSTS TO 25 KT...BECOMING
  NORTHWEST 10 TO 20 KT LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-151200-
/O.CON.KEKA.SC.Y.0102.000000T0000Z-111215T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
834 PM PST WED DEC 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY.

* WINDS...SOUTH 15 TO 20 KT WITH GUSTS TO 25 KT...BECOMING
  NORTHWEST 10 TO 20 KT LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
218 
WHUS76 KEKA 151010
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
210 AM PST THU DEC 15 2011


PZZ470-151815-
/O.CAN.KEKA.SC.Y.0102.000000T0000Z-111215T1200Z/
/O.NEW.KEKA.SC.Y.0103.111216T0000Z-111217T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
210 AM PST THU DEC 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM PST FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM
PST FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS...INCREASING TO 15 TO 25 KT FROM THE NORTH LATE THIS
  AFTERNOON AND TONIGHT. CONTINUING NEAR 20 KT ON FRI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-151115-
/O.CAN.KEKA.SC.Y.0102.000000T0000Z-111215T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
210 AM PST THU DEC 15 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

PZZ475-151815-
/O.NEW.KEKA.SC.Y.0103.111216T0000Z-111217T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
210 AM PST THU DEC 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM
PST FRIDAY. 


* WINDS...INCREASING TO 20 TO 30 KT FROM THE NORTH THIS AFTERNOON
  THROUGH TONIGHT. CONTINUING NEAR 20 KT ON FRI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 13, 6:03 PM PST, 8 hours 28 minutes earlier.

Area forecast discussion, Dec 13, 6:03 PM PST, 8 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
603 PM PST TUE DEC 13 2011

.SYNOPSIS...A RIDGE OF HIGH PRESSURE IS CURRENTLY OVER THE AREA. A
WEAK WEATHER SYSTEM WILL MOVE OVER THE AREA LATE WEDNESDAY NIGHT
AND THURSDAY MORNING BRINGING RAIN AND SNOW TO THE REGION. HIGH
PRESSURE WILL RETURN BEHIND THIS SYSTEM.

&&

.UPDATE...SATELLITE SHOWS CLOUDS THICKENING ALONG THE NORTHWEST
CALIFORNIA COAST. UPDATED THE FORECAST TO INCREASE CLOUD COVER IN
THESE AREAS AND TO REMOVE THE FROST.

&&

.PREV DISCUSSION... /ISSUED 326 PM PST TUE DEC 13 2011/

.SHORT TERM...MOSTLY CLEAR SKIES ACROSS THE REGION WITH THE
EXCEPTION OF SOME LOW CLOUDS ALONG THE COAST. SUSPECT THESE CLOUDS
ARE CAUSED BY THE LOW PRESSURE PASSING BY OFFSHORE. AS THIS LOW
PRESSURE CONTINUES TO DIVE SOUTH EXPECT THESE LOW CLOUDS WILL
CLEAR AFTER MIDNIGHT...ALTHOUGH CONFIDENCE IS LOW THIS. EITHER WAY
AS THE RIDGE BUILDS IN BACK IN TOMORROW SKIES ARE EXPECTED TO
CLEAR IN THE MORNING BRIEFLY. WEDNESDAY NIGHT INTO THURSDAY
MORNING ANOTHER SYSTEM IS EXPECTED TO BRING THE FIRST RAIN OF THE
MONTH TO THE AREA. MODELS REMAIN IN GOOD AGREEMENT ON THE TIMING
OF THIS SYSTEM. RAINFALL AMOUNTS LOOK TO RANGE FROM 0.10 TO 0.20
IN MOST AREAS TO OVER A HALF INCH IN THE MOUNTAINS OF DEL NORTE
COUNTY. SNOW LEVELS LOOK TO BE AROUND 4000 FEET BUT COLD AIR
TRAPPED IN WEAVERVILLE AND TRINITY CENTER AREAS COULD RESULT IN
LIGHT SNOW TO VALLEY FLOORS THUR MORNING. IF SNOW DOES MAKE IT TO
THE VALLEY FLOORS EXPECTED THERE WILL BE LITTLE TO NO
ACCUMULATION.

.LONG TERM...BEHIND THE SYSTEM ON THURSDAY AFTERNOON MODELS BUILD
THE RIDGE BACK IN QUICKLY. LOWERED POPS THURSDAY AFTERNOON AS IT
APPEARS THE MAJORITY OF THE RAIN WILL BE WITH THE INITIAL FRONT IN
THE MORNING. MODELS ARE STILL SHOWING A SIGNIFICANT WARM UP WITH
THIS RIDGE. CURRENTLY HAVE SKIES MAINLY CLEAR ALONG THE
COAST...BUT CONFIDENCE IS LOW IN THIS AS THE WARMER TEMPERATURES
MAY HELP CREATE A MARINE LAYER. SUNDAY MODELS ARE CONTINUING TO
HINT AT ANOTHER SYSTEM. THE GFS HAS BEEN VERY INCONSISTENT RUN TO
RUN AND AND WITH THE OTHER MODELS. THE ECMWF HAS BEEN SOMEWHAT
MORE CONSISTENT KEPT IN KEEPING THE SYSTEM FARTHER NORTH AND
SLIGHTLY SLOWER. THE 18Z GFS NOW HAS COME MORE INTO LINE WITH THE
ECMWF ON A SLOWER AND WEAKER SOLUTION WHICH BRINGS SOME VERY LIGHT
PRECIP IN SUNDAY AFTERNOON AND EVENING. FOR NOW HAVE SLIGHT CHANCE
POPS IN FROM AROUND SATURDAY NIGHT THROUGH TUESDAY IN THE NORTHERN
PORTION OF THE AREA. THIS WILL NEED TO BE MONITORED IN FUTURE
FORECASTS. MKK

&&

.AVIATION...POTENTIALLY TRICKY FORECAST TONIGHT COMPARED TO THE
LAST COUPLE OF NIGHTS. STRATUS HAS BEEN LURKING OFFSHORE ALL DAY
AND RESULTED IN A BRIEF CIG AT KACV. THE BULK OF THE LOW CLOUDS
OFFSHORE IS ASSOCIATED WITH LOW PRESSURE TRACKING SOUTHWARD WELL
OFFSHORE OF THE CALIFORNIA COAST. MEANWHILE LOW CLOUDS APPEAR TO
BE BANKING UP AGAINST A WEAKER TROUGH AXIS 10-20NM
OFFSHORE...WHILE LOCALLY CONGREGATING AROUND CAPE MENDOCINO. SOME
CUMULUS HAS DEVELOPED ACROSS THE HILLS SURROUNDING HUMBOLDT AND
ARCATA BAY. WE ARE THINKING THAT SCT TO BKN CIGS 500-1000FT WILL
IMPACT KACV FOR A TIME THIS EVENING BEFORE THE FLOW TENDS MORE
OFFSHORE LATER TONIGHT. KCEC SHOULD STAY CLEAR ALTHOUGH SOME FOG
CANNOT BE RULED OUT COMPLETELY. KUKI SAW SOME BRIEF IFR FOG THIS
MORNING AND THERE MAY BE SOME MORE WEDNESDAY MORNING...BUT NOTHING
PARTICULARLY PERSISTENT OR DENSE IS EXPECTED.

&&

.MARINE...WINDS ARE LIGHT...MAINLY UNDER 15KTS ACROSS THE WATERS
TODAY AND TENDING ONSHORE THIS AFTERNOON ACROSS THE INNER WATERS.
WINDS WILL TEND SOUTHERLY ON WEDNESDAY AHEAD OF AN APPROACHING
FRONT BUT ARE EXPECTED TO REMAIN LIGHT. AS THE FRONT MOVES THROUGH
DURING THE PREDAWN HOURS THURSDAY THERE MAY BE A PERIOD OF
STRONGER WINDS POTENTIALLY BRIEFLY REACHING 25KT NORTH OF CAPE
MENDOCINO. NORTHERLIES WILL RETURN FOR FRIDAY AND FRIDAY NIGHT
WHICH MAY REQUIRE A SCA FOR THE OUTER WATERS. AN 8FT AT 12 SECOND
SWELL WILL ARRIVE BY WEDNESDAY NIGHT WITH THE FRONT THEN GRADUALLY
SUBSIDE HEADING INTO FRIDAY. A MORE SUBSTANTIAL NW SWELL WILL
ARRIVE FOR THE WEEKEND.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

CA...NONE.

NORTHWEST CALIFORNIA COASTAL WATERS...NONE.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Dec 13, 4:30 AM PST, 22 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
430 AM PST TUE DEC 13 2011

CAZ001>004-076-141230-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
430 AM PST TUE DEC 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LIGHT RAIN LATE WEDNESDAY INTO THURSDAY. SNOW LEVELS NEAR 4000
FEET.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.